Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 199, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 17, 2005, 11:06 PM MDT for Lincoln County, Colorado. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2005, 11:06 PM MDT (05:06 UTC)
- Expired
- Jul 17, 2005, 11:45 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Lincoln County, CO
The radar
The Denver radar (KFTG), 120 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 11:08 PM MDT | HAIL 1.75 | Arriba, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 180507 SVRBOU COC073-180545- /O.NEW.KBOU.SV.W.0199.050718T0506Z-050718T0545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1106 PM MDT SUN JUL 17 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 1145 PM MDT * AT 1101 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 3 MILES SOUTH OF ARRIBA...OR ABOUT 21 MILES EAST OF LIMON...MOVING EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARRIBA. LAT...LON 3949 10323 3918 10351 3903 10318 3951 10318 $$ GARD...WFO BOULDER
1 follow-up statement
000 WWUS55 KBOU 180533 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1132 PM MDT SUN JUL 17 2005 COC073-180545- /O.CON.KBOU.SV.W.0199.000000T0000Z-050718T0545Z/ LINCOLN CO- 1132 PM MDT SUN JUL 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM MDT FOR EAST CENTRAL LINCOLN COUNTY... AT 1131 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 21 MILES EAST OF LIMON... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. LAT...LON 3928 10332 3915 10340 3903 10317 3926 10316 $$ GARD...WFO BOULDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:15 PM MDT, 8 hours 51 minutes earlier.
Area forecast discussion, Jul 17, 2:15 PM MDT, 8 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 215 PM MDT SUN JUL 17 2005 .SHORT TERM...STRONG SFC COLD FRONT MOVING SWRD THROUGH SERN COLORADO ATTM WITH POST-FRONTAL NELY LOW-LEVEL FLOW EAST OF THE MTNS. 19Z PLATTEVILLE PROFILER INDICATING NELY FLOW BARELY 3KT FT ABV GROUND LEVEL. ABOVE THAT WINDS ALOFT WESTERLY AND FAIRLY STG (FOR EX. 30KTS AT 700MBS). FARTHER UPSTREAM IN WYOMING LOW FLOW PRINCIPALLY NWLY WITH MANY SITES GUSTING UP AROUND 30KTS. NEXT IS THE MID-LEVEL CLOUD BAND STRETCHING NEWRD FROM THE FRONT RANGE TO WRN NEBRASKA. CLOUDS ASSOCIATED WITH WEAK SHORTWAVE TROUGH AND MODEST 700-400MB QG VERTICAL VELOCITIES. SCATTERED -SHRA AND -TSRA FIRING OVER THE SRN FRONT RANGE FOOTHILLS AND PALMER DIVIDE FUELED BY SOMEWHAT DECENT OROGRAPHIC LIFT AND STEEP LAPSE OVER ELEVATED TERRAIN. LATEST MM5 KEEPS THE BULK OF THE CONVECTION LATE THIS AFTERNOON AND EARLY THIS EVENING OVER PARK CTY...THE SRN FOOTHILLS AND WRN PALMER DVD AREA. 30 PCT POPS IN THESE ZONES FOR THIS EVENING. WILL KEEP IT THERE. AS FOR PRECIP CHANCES ELSEWHERE...WILL CONTINUE TO SCALE BACK POPS...ESPLY OVER THE NRN MTNS AND NRN FTHLS WHERE AIRMASS WILL CONTINUE TO DRY AND STABILIZE. AS FOR TEMPS TONIGHT...SHOULD SEE READINGS RETURNING TO NEAR NORMAL WITH CLEARING SKIES. ON MONDAY...UPPER RIDGE OUT WEST CONTINUES TO AMPLY CAUSING LOCAL WINDS ALOFT TO GO MORE NWLY. FLOW SHOULD CONTINUE TO USHER IN COOLER THAN NORMAL AIR FROM WYOMING IN AREAS EAST OF THE MTNS. MOS TEMP GUIDANCE GIVING MAX TEMPS IN THE 80S ON THE PLAINS. LOOKS OKAY. WILL GO WILL A MAX TEMP AT DENVER ABOUT THE SAME AS TODAY. AS FOR PRECIP CHANCES ON THE PLAINS...WELL FORGET IT. MODEL SOUNDINGS CONTINUE TO SHOW DRYING AND A DEEP LAYER OF STRONG SUBSIDENCE OVER THE AREA ALL DAY. AIRMASS NOT LOOKING AS STABLE NOR AS DRY OVER THE MTNS...SO WILL KEEP AT LEAST ISOLATED POPS UP THERE FOR THE AFTERNOON. MTN AREAS WILL ALSO EXPERIENCE SOME COOLING TOMORROW AS HEIGHTS LOWER WITH PASSAGE OF A WEAK SHORTWAVE TROUGH IN THE MORNING. .LONG TERM...STRONG UPPER LEVEL RIDGE WILL REBUILD OVER THE CENTRAL ROCKIES THROUGH THURSDAY. THE COOL AIR OF TODAY AND TOMORROW WILL ONLY BE A MEMORY BY TUESDAY AS 700 MB TEMPS RISE TO NEAR 20C FOR TUESDAY THROUGH THURSDAY. THIS WILL PUSH HIGHS ACROSS THE PLAINS WELL INTO THE 90S AND POSSIBLY 100F AGAIN BY WEDNESDAY AND THURSDAY. STORM CHANCES WILL BE SLIM...BUT PROBABLY ENOUGH HEAT IN/NEAR THE MOUNTAINS TO BREAK CAP AND PRODUCE SOME HIGH BASED STORMS WITH LIGHTNING BUT LITTLE RAIN. THIS WILL INCREASE FIRE DANGER THREAT ESPECIALLY WHEN COMBINED WITH VERY LOW HUMIDITIES AND HOT TEMPERATURES. OUR EYES THEN TURN TOWARD THE WEEKEND WHEN A BETTER MONSOONAL FLOW PATTERN ESTABLISHES ITSELF AS UPPER RIDGE IS EXPECTED TO MOVE INTO THE MIDWEST. THIS WOULD BRING A DEEP SOUTHERLY FLOW OVER THE CENTRAL AND SOUTHERN ROCKIES...ALLOWING THE MONSOON TO FINALLY KICK IN. INTENSITY OF MONSOON WILL LIKELY BE DETERMINED BY WHETHER REMNANTS OF HURRICANE EMILY MOVE AROUND THE RIDGE AND HEAD INTO THE DESERT SOUTHWEST. AT THIS TIME...IT DOES LOOK FAVORABLE FOR AT LEAST SOME OF ITS MOISTURE TO DO SO. WILL THEREFORE HAVE A HIGHER CHANCE OF RAIN AND SLIGHTLY COOLER TEMPERATURES ACROSS THE AREA BY NEXT SUNDAY. && .BOU...NONE. && BAKER/BARJENBRUCH
Hazardous weather outlook, Jul 17, 11:11 AM MDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT SUN JUL 17 2005 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT SUN JUL 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT PASSAGE OF A COLD FRONT THIS MORNING HAS COOLED AND STABILIZED THE LOWER ATMOSPHERE ON THE NORTHEAST PLAINS OF COLORADO. EVEN THOUGH A WEAK UPPER AIR DISTURBANCE WILL PASS OVER THE AREA THIS AFTERNOON... ONLY ISOLATED MOSTLY DRY THUNDERSTORMS ARE EXPECTED ON THE PLAINS. WHEREAS IN AND NEAR THE FRONT RANGE AND LARAMIE MOUNTAINS...SOLAR HEATING AND NORTHEAST UPSLOPE WINDS SHOULD PRODUCE ENOUGH LIFT... INSTABILITY AND MOISTURE TO PRODUCE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. ONE OR TWO OF THESE STORMS MAY PRODUCE SMALL HAIL AND STRONG WIND GUSTS. OTHERWISE...SEVERE WEATHER IS NOT ANTICIPATED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND MAINLY DRY WEATHER WILL RETURN BY TUESDAY AND CONTINUE THROUGH THE REST OF THE WEEK. THIS...ALONG WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING LITTLE RAINFALL...WILL INCREASE THE THREAT OF FIRE DANGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/BARJENBRUCH
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.